| Model Number |
BEA22-90/I16-30 |
| Medical Device Problem Code |
Material Puncture/Hole (1504)
| Health Effect - Clinical Codes |
Aneurysm (1708); Failure of Implant (1924)
| Date of Event |
06/20/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft.Approximately two (2) years post-initial procedure, an indeterminant endoleak was identified at the routine follow-up computerized tomography (ct).Ten (10) days later another ct was performed and aneurysm enlargement of approximately 10 mm with a type iiib endoleak was identified.Reintervention was performed with the implant of a gore (non-endologix) excluder stent inside afx2 bifurcated stent graft.The type iiib endoleak was resolved.The final patient status was not provided.
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.Device remains implanted.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type iiib endoleak of the bifurcated stent graf and secondary endovascular procedure complaint are confirmed.The sac growth is unconfirmed due to lack of an interactive ct scan.This is moderately consistent with the reported adverse event/incident.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.The final patient status was reported as being stable.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: g3: date received by manufacturer - updated h6: investigation finding codes: remove code 3233 h6: investigation conclusion codes: remove code 11.